Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 138, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 28, 2014, 8:51 AM CDT for East Carroll Parish, Madison Parish, West Carroll Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 8:51 AM CDT (13:51 UTC)
- Expired
- Apr 28, 2014, 9:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Madison Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS54 KJAN 281351
SVRJAN
LAC035-065-123-281445-
/O.NEW.KJAN.SV.W.0138.140428T1351Z-140428T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
NORTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 945 AM CDT
* AT 851 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DARNELL TO BAKERS...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAVERLY AND MONTICELLO AROUND 900 AM CDT.
TENDAL AROUND 905 AM CDT.
LAKE PROVIDENCE AND TRANSYLVANIA AROUND 915 AM CDT.
MANSFORD AND OMEGA AROUND 920 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3269 9158 3294 9108 3290 9106 3284 9115
3275 9117 3272 9105 3262 9115 3259 9112
3264 9102 3261 9100 3256 9108 3252 9103
3255 9109 3248 9111 3227 9152 3236 9150
3236 9145 3250 9148 3256 9143 3258 9159
TIME...MOT...LOC 1351Z 240DEG 42KT 3265 9146 3235 9153
HAIL...1.00IN
WIND...60MPH
$$
BK2 follow-up statements
401
WWUS54 KJAN 281408
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CDT MON APR 28 2014
LAC035-065-123-281445-
/O.CON.KJAN.SV.W.0138.000000T0000Z-140428T1445Z/
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
908 AM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WEST CARROLL...NORTH CENTRAL MADISON AND EAST CARROLL PARISHES UNTIL
945 AM CDT...
AT 908 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF TRANSYLVANIA TO TENDAL...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE PROVIDENCE AND TRANSYLVANIA AROUND 915 AM CDT.
MANSFORD AND OMEGA AROUND 920 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3278 9139 3294 9108 3290 9106 3284 9115
3278 9117 3274 9115 3272 9105 3264 9115
3259 9113 3259 9112 3264 9102 3261 9100
3256 9107 3254 9107 3254 9110 3248 9111
3231 9145
TIME...MOT...LOC 1408Z 240DEG 42KT 3275 9125 3245 9132
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BK329
WWUS54 KJAN 281430
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT MON APR 28 2014
LAC035-065-123-281440-
/O.CAN.KJAN.SV.W.0138.000000T0000Z-140428T1445Z/
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
930 AM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEST CARROLL...
NORTH CENTRAL MADISON AND EAST CARROLL PARISHES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3278 9139 3294 9108 3290 9106 3284 9115
3278 9117 3274 9115 3272 9105 3264 9115
3259 9113 3259 9112 3264 9102 3261 9100
3256 9107 3254 9107 3254 9110 3248 9111
3231 9145
TIME...MOT...LOC 1430Z 240DEG 42KT 3288 9098 3258 9105
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:50 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 28, 3:50 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT MON APR 28 2014
...SEVERE WEATHER OUTBREAK EXPECTED TODAY THROUGH TUESDAY...
...SIGNIFICANT FLOODING POSSIBLE TODAY INTO EARLY TUESDAY...
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
SEVERAL ROUNDS OF SIGNIFICANT SEVERE WEATHER HAZARDS ARE EXPECTED TO
IMPACT THE REGION TODAY THROUGH TUESDAY ALONG WITH SOME POSSIBLE
SIGNIFICANT FLOODING FROM HEAVY RAINFALL. TODAY STILL LOOKS TO BE
PARTICULARLY VOLATILE...ESPECIALLY WITH THE STRONG SHEAR IN PLACE.
THE LATEST SATELLITE IMAGERY SHOWED A STRONG CLOSED STORM
CIRCULATION OVER THE CENTRAL PLAINS AROUND NEBRASKA WITH SEVERE
CONVECTION PUSHING ACROSS THE ARKLATEX. A SERIES OF VORT LOBES
WERE ROTATING AROUND THE CLOSED STORM SYSTEM WHICH WAS BRINGING
ASCENT FOR CONVECTIVE FORMATION. A STRONG JET STREAM WAS PIVOTING
AROUND THE SOUTHERN AXIS OF THE CLOSED SYSTEM. THERE WAS AN
ASSOCIATED 985 MB SURFACE LOW WITH AS ASSOCIATED COLD FRONT AND DRY
LINE EXTENDING DOWN INTO TEXAS. WE WERE IN THE WARM SECTOR WITH
DEWPOINTS IN THE MID 60S TO AROUND 70. THE ATMOSPHERE HAD GOOD JET
DYNAMICS ...STRONG VERTICAL SHEAR(EFFECTIVE BULK SHEAR 40-60 KNOTS
AND INSTABILITY IN PLACE FOR MULTIPLE ROUNDS OF A SEVERE WEATHER
OUTBREAK FOR FOR TODAY THROUGH TUESDAY.
FOR TODAY A STRONG SHORTWAVE WILL ROTATE AROUND THE CLOSED SYSTEM
WHILE THE STORM SYSTEM WILL CONTINUE TO DEEPEN. HEIGHT FALLS...
STRONG LAPSE RATES...STRONG DYNAMIC SHEAR AND INSTABILITY WILL
PUSH INTO THE REGION. THIS COULD HELP SEVERE CONVECTION TO DEVELOP
ACROSS THE WEST EARLY AND SPREAD ACROSS THE REGION DURING THE DAY.
THE BROKEN LINE OF DISCRETE SUPERCELL STORMS TO THE WEST WILL PUSH ACROSS
THE REGION TODAY. THE MODEL SOUNDINGS CONTINUE TO SHOW IMPRESSIVE
SIGNATURES FOR ALL MODES OF SEVERE WEATHER FOR TODAY THROUGH TUESDAY
INCLUDING THE RISK OF SOME STRONG TORNADOES. THE FIRST ROUND WILL
AFFECT THE WESTERN AREAS THIS MORNING AND MARCH ACROSS THE REGION
DURING THE DAY. THE SURFACE BOUNDARY/DRYLINE WILL BE SLOWLY
APPROACHING FROM THE WEST. LATEST SPC WRF SHOWS SOME STRONG MAXIMUM
UPDRAFT HELICITY VALUES WITH THESE STORMS. AS WE GO INTO TONIGHT
EXPECT SOME MORE DEVELOPMENT FROM THE WEST. ALOT WILL DEPEND HOW THE
CONVECTIVE FEATURES WILL DEVELOP DURING THE PERIOD FOR BRIEF PERIODS
OF LULLS BETWEEN ROUNDS OF SEVERE WEATHER. SPC HAS PUT MOST OF THE
REGION UNDER A MODERATE RISK FOR DAY ONE. ALSO THE LOCAL WRF SHOWS
IMPRESSIVE UPDRAFT HELICITY IN THE NORTHEAST FOR LATE THIS AFTERNOON
WITH THESE STORMS FROM DISCRETE SUPERCELLS.
HEAVY RAIN WILL ALSO BE A CONCERN FOR TODAY THROUGH EARLY TUESDAY
WITH STRONG UPPER DIVERGENCE. MODELS SOUNDINGS AND CROSS SECTIONS SHOWS STRONG
ASCENT FOR THE INFLOW OF GULF MOISTURE WITH PWATS AROUND 1.8 INCHES.
THE DAY ONE GRAPHIC FOR EXCESSIVE RAIN SHOWS A MODERATE RISK ACROSS
MOST OF THE AREA. SOME OF THE WRF MODELS SHOWS SOME POSSIBLE
TRAINING ACROSS SOME OF OUR RIVER BASINS. CORFIDI VECTORS SHOWS SOME
RIDGING MOVING ACROSS THE REGION FOR SOME TRAINING OF CELLS FOR
HEAVY RAINFALL AND SOME POSSIBLE BACKBUILDING. WPC SHOWS 2 TO 4 INCH
RAINFALL AMOUNTS ACROSS THE REGION. SO WITH THAT IN MIND HAVE
EXPANDED THE TIME OF THE CURRENT WATCH AS WELL AS ADDED THE
SOUTHEAST PORTION OF THE REGION AT 22Z UNTIL 12Z TUESDAY.
FOR TUESDAY AND TUESDAY NIGHT...ANOTHER STRONG SHORTWAVE WILL ROTATE
AROUND THE CLOSED SYSTEM OVER NORTHERN MISSOURI. MODELS SHOWS THAT THE
LOW LEVEL INFLOW WILL WEAKEN SOME IN THE LOW LEVELS OF 850 MBS AND
BELOW. THIS WILL WEAKEN THE BULK SHEAR SOME IN THE 1 AND 2 KM LAYER. HOWEVER
THE DEEP LAYER SHEAR 0-6 KM WILL MAKE UP FOR IT WITH READINGS FROM
60 TO NEAR 100 KNOTS. THIS COMBINED WITH STRONG INSTABILITY WILL
KEEP ALL MODES OF SEVERE WEATHER ON TRACK. THE SURFACE BOUNDARY WILL MOVE
THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. EXPECT THE BULK OF
THE SEVERE WEATHER TO AFFECT MAINLY THE EAST HALF OF THE REGION AND
EXIT OUT OF THE ARKLAMISS BY EARLY TUESDAY EVENING.
AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS TEMPS FOR DAILY HIGHS AND
CLOSE TO CURRENT FORECAST FOR NIGHTLY LOWS. MOS GUIDANCE LOOKED A LITTLE
COOL FOR THE NIGHTLY LOWS./17/
.LONGTERM...WEDNESDAY THROUGH SUNDAY...DESPITE CONTINUED MID/UPPER
LEVEL SW FLOW STILL STREAMING MOISTURE OVER THE REGION WED/THU...LOW
LEVEL NORTHERLY FLOW BEHIND SURFACE BOUNDARY...BY NOW OVER AL...WILL
HAVE SCOURED OUT MAJORITY OF APPRECIABLE MOISTURE. WHILE BOTH THE
GFS AND ECMWF SHOW THIS SCENARIO...GFS MOS WANTS TO PAINT SLIGHT
POPS FOR MUCH OF THE PERIOD WITH NO QPF AT ALL. DO AGREE THAT THERE
WILL BE SOME SLIGHT CHANCE FOR PASSING MID LEVEL WAVE ON
FRIDAY...BUT NOT ALL DURING THE WEEK LEADING UP TO THEN. HAVE CUT
POPS FOR WED/THU AND AGAIN SAT/SUN AS PATTERN JUST DOES NOT LOOK
CONDUCIVE FOR APPRECIABLE...IF ANY...PRECIPITATION. ECMWF SHOWING
SOME CAPES AROUND 500 J/KG AVAILABLE FOR FRIDAY AFTERNOON...WILL ADD
SOME POSSIBILITY FOR THUNDER TO THE EXPECTED SHOWERS.
TEMPS DURING THIS TIMEFRAME WILL BE UNSEASONABLY COOL AND SOME 10 TO
15 DEGREES BELOW NORMAL. DESPITE THE COOL NIGHTTIME LOWS IN THE
40S...TEMPS STILL WILL BE JUST A LITTLE BIT TOO WARM FOR FROST
CONCERNS./26/
&&
.AVIATION...BREEZY SOUTH WINDS OF 15-20KTS WITH GUSTS 30KTS AWAY
FROM STORMS TODAY. MVFR/IFR STRATUS EARLY TODAY. THIS STRATUS WL
LIFT BY 18Z AND WIDESPREAD TSTMS...SOME SEVERE WL BE PSBL THROUGH
TONIGHT. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 68 83 55 / 76 90 59 29
MERIDIAN 85 66 84 55 / 56 100 73 51
VICKSBURG 85 66 82 54 / 84 82 44 22
HATTIESBURG 86 69 85 60 / 40 100 55 31
NATCHEZ 84 69 83 54 / 72 81 36 15
GREENVILLE 83 63 79 52 / 87 79 49 23
GREENWOOD 82 65 81 53 / 86 99 61 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
MORNING FOR MSZ018-019-025>052.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING
FOR MSZ055>058-063>066-072>074.
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
MORNING FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
MORNING FOR ARZ074-075.
17/26Hazardous weather outlook, Apr 28, 4:56 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT MON APR 28 2014 ARZ074-075-LAZ007-MSZ018-019-034-291000- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT TORNADOES RISK...ELEVATED TIMING...MAINLY TODAY FLOODING RISK...ELEVATED TIMING...MAINLY TODAY A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT. STRONG TORNADOES WILL BE A POSSIBILITY. FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY. TORNADOES WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ008-009-015-016-023>026-MSZ025>033-035>065-291000- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES FOR TODAY THROUGH TONIGHT FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE REGION TODAY INTO TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI DURING THE DAY TUESDAY. FOR LOCATIONS IN MISSISSIPPI WEST OF THE INTERSTATE 55 CORRIDOR FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE DURING THE DAY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ066-072>074-291000- JONES-MARION-LAMAR-FORREST- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...MAINLY TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING AN ELEVATED RISK OF SEVERE THUNDERSTORMS AND TORNADOES IN THE SHORT TERM PERIOD. THIS RISK SHOULD SHOULD MAINLY HOLD OFF UNTIL MONDAY AFTERNOON ALTHOUGH A LOW RISK OF SEVERE STORMS WILL EXIST IN THESE AREAS BEFORE THIS TIME. THE POSSIBILITY OF FLOODING WILL ALSO INCREASE GREATLY BY LATE AFTERNOON. IN ADDITION...SOUTH WINDS GUSTING UP TO 30 MPH WILL BE POSSIBLE THROUGH TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE ARE CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER ACROSS MUCH OF SOUTHEASTERN MISSISSIPPI ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Apr 28, 8:21 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 39 min |
| Apr 28, 12:09 PM CDT | Special Weather Statement | JAN | Richland | 31 min |
| Apr 28, 12:32 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 43 min |
| Apr 28, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland | 46 min |
| Apr 28, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 54 min |
| Apr 28, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 61 min |
| Apr 28, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 55 min |
| Apr 28, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 52 min |
| Apr 28, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.